Hail, Banner
- When
- May 26, 8:35 PM MST to 8:40 PM MST
- Where
- Banner County, 5 mi NW of Harrisburg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.601, -103.818
Pea to quarter size hail was observed five miles northwest of Harrisburg.
An evening thunderstorm deposited hail over parts of Banner County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
An evening thunderstorm deposited hail over parts of Banner County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 26, 4:58 PM MST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 558 PM MDT SUN MAY 26 2013 .UPDATE... ISSUED AT 558 PM MDT SUN MAY 26 2013 SHOWERS AND THUNDERSTORMS CONTINUE TO SLOWLY DEVELOP ALONG AND NEAR THE LARAMIE RANGE AS OF 2345Z. THE CAP OVER SOUTHEAST WYOMING HAS BEEN ERODED AND SO STORMS HAVE THE POTENTIAL IN THAT PART OF THE CWA EAST OF THE LARAMIE RANGE TO BECOME STRONG. MOST FAVORABLE AREA WILL BE FROM KEAN TO KTOR WITH THE BEST SURFACE FORCING...LOW LEVEL MOISTURE AND INSBILITY. IN A RECENT UPDATE...BUMPED UP POPS OVER SOUTHEAST WYOMING EAST OF THE LARAMIE RANGE THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY EVENING) ISSUED AT 246 PM MDT SUN MAY 26 2013 VISIBLE SATELLITE LOOP AND SURFACE OBS SHOW THE DRYLINE BOUNDARY CURRENTLY EXTENDING NORTHWARD FROM JUST WEST OF CHEYENNE TO NEAR CASPER. THIS IS ALSO ACTING AS A CONVERGENCE BOUNDARY WITH CU FORMING ALONG AND WEST OF THE BOUNDARY DUE TO THE ENHANCED LIFT. FURTHER EAST...LOW CLOUDS AND FOG CONTINUE TO DISSIPATE. CHADRON IS THE ONLY AREA STILL EXPERIENCING LOW CLOUDS WITH A CEILING AROUND 1200 FEET AGL. THESE CLOUDS WILL CONTINUE TO DISSIPATE THROUGH THE MIDDLE OF THE AFTERNOON...ALTHOUGH SEVERE TSTORM POTENTIAL IS REDUCED SOMEWHAT DUE TO THE LACK OF SURFACE HEATING ACROSS FAR NORTHERN NEBRASKA PANHANDLE. EXPECT THUNDERSTORMS TO DEVELOP JUST EAST OF THE LARAMIE RANGE AND QUICKLY MOVE NORTHEAST LATE THIS AFTERNOON. THESE STORMS MAY BECOME SEVERE NEAR THE NEBRASKA BORDER RESULTING FROM HIGH INSTABILITY...30 TO 50 KNOTS OF 0-6 KM SHEAR...AMPLE MOISTURE...AND A SHORT WAVE DISTURBANCE ALOFT MOVING ACROSS THE HIGH PLAINS. FOR TONIGHT AND MONDAY...PATCHY FOG IS POSSIBLE EAST OF I25 LATE TONIGHT AND EARLY MONDAY MORNING. OTHERWISE...MODELS SHOW A SERIES OF DISTURBANCES ALOFT PUSHING ACROSS THE AREA AHEAD OF THE MAIN PACIFIC STORM SYSTEM MOVING ONSHORE ON MONDAY. WESTERLY TO NORTHWEST WINDS WILL DEVELOP ACROSS THE FORECAST AREA AS A WEAK COOL FRONT MOVES ACROSS THE HIGH PLAINS...AND WILL HELP PUSH THE DRYLINE EASTWARD INTO WESTERN AND CENTRAL NEBRASKA. ALTHOUGH THE SEVERE WEATHER THREAT WILL BE DIMINISHED ON MONDAY DUE TO SOME DRIER AIR...CAN NOT RULE OUT ISOLATED TO WIDELY SCT THUNDERSTORMS EAST OF I25. A FEW STRONGER STORMS ARE POSSIBLE ACROSS THE NEBRASKA PANHANDLE THROUGH MONDAY EVENING. TYPICALLY...WOULD NOT EXPECT TSTORMS WITH DRIER AIR ACROSS THE AREA...BUT WITH THE TOTAL ABSENCE OF ANY CAP INVERSION AND THE PRESENCE OF A FRONTAL BOUNDARY...CAN NOT RULE OUT SOME CONVECTION DEVELOPING AS FAR WEST AS THE SNOWY RANGE. FOR TUESDAY...MODELS SHOW A STRONGER DISTURBANCE ALOFT PUSHING ACROSS THE AREA AS THE FIRST DEEP UPPER LEVEL TROUGH MOVES INTO EASTWARD ACROSS THE GREAT BASIN AND INTO WESTERN WYOMING. SOUTHEAST FLOW IS EXPECTED TO DEVELOP AS A LLVL JET DEVELOPS OVER THE GREAT PLAINS. MOISTURE ADVECTION IS EXPECTED TO INCREASE THROUGH THE AFTERNOON...AHEAD OF THE DISTURBANCE...WITH DEWPOINTS APPROACHING 60 DEGREES OVER PORTIONS OF WESTERN NEBRASKA. DECENT CHANCE OF STRONG TSTORMS ACROSS THE HIGH PLAINS EAST OF THE LARAMIE RANGE TUESDAY WITH THE POTENTIAL FOR HEAVY RAINFALL. INCREASED POP AROUND 40 TO 50 PERCENT ACROSS THE HIGH PLAINS...AND BETWEEN 25 TO 45 PERCENT WEST OF THE LARAMIE RANGE. TEMPERATURES WITH LOWER SLIGHTLY ON TUESDAY...BUT STILL REMAIN IN THE 70S TO LOW 80S. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 146 PM MDT SUN MAY 26 2013 WEDNESDAY...NEGATIVELY TILTED SHORTWAVE TROUGH ROTATES ACROSS OUR COUNTIES AND WITH ADEQUATE LOW AND MID LEVEL MOISTURE...WILL SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING. THURSDAY...STACKED CLOSED UPPER TROUGH MOVES ACROSS SOUTH DAKOTA. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED...WITH AREAL COVERAGE REDUCED DUE TO DOWNSLOPING RAIN SHADOW EFFECTS DOWNWIND OF THE LARAMIE RANGE. FRIDAY...BACK END OF THE UPPER TROUGH PIVOTS ACROSS OUR COUNTIES PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY IN THE AFTERNOON ALONG WITH BREEZY AND COOL CONDITIONS DUE TO PROGGED GRADIENTS. SATURDAY...LOW AMPLITUDE SHORTWAVE RIDGING TAKES OVER AND WITH LESS LOW AND MID LEVEL MOISTURE AVAILABILITY...CHANCES FOR THUNDERSTORMS DECREASES SIGNIFICANTLY. SUNDAY...WEAK WEST FLOW ALOFT PREVAILS AND WITH RELATIVELY HIGH HEIGHTS ALOFT AND LIMITED LOW AND MID LEVEL MOISTURE...THUNDERSTORM CHANCES WILL BE MINIMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY AFTERNOON) ISSUED AT 450 PM MDT SUN MAY 26 2013 LATEST GUIDANCE SHOWING AN EARLIER ONSET OF STRATUS INTO THE PANHANDLE TONIGHT AND A LITTLE MORE WIDESPREAD. BROUGHT ALL PANHANDLE AIRPORTS DOWN IN STRATUS AFTER 06Z WITH IFR STRATUS AFTER 08Z. IN THE MEANTIME...STILL WATCHING FOR TSTMS TO DEVELOP. SO FAR...THE PANHANDLE IS ECHO FREE ON RADAR. CHANCES ARE BETTER THAT WE DO NOT SEE ANYTHING OUT THERE. WILL CONTINUE THE VCTS WORDING IN THE TAFS UNTIL SUNSET. && .FIRE WEATHER... ISSUED AT 146 PM MDT SUN MAY 26 2013 LOW LEVEL DRYLINE BOUNDARY CURRENTLY STALLED ACROSS THE LARAMIE RANGE THIS MORNING WITH VERY DRY AIR TO THE WEST ACROSS CARBON AND ALBANY COUNTIES...AND MOIST AIR TO THE EAST THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP JUST EAST OF THIS DRYLINE AND PUSH NORTHEAST THROUGH THIS EVENING. THIS BOUNDARY WILL PUSH FURTHER EAST ON MEMORIAL DAY WITH DRIER AIR AND SOME GUSTY WESTERLY WINDS. WTIH GREEN FUELS ACROSS THE AREA...FIRE WEATHER CONCERNS WILL REMAIN LOW THIS WEEK. PLUS A PACIFIC STORM SYSTEM WILL PUSH ACROSS THE REGION STARTING ON TUESDAY AND CONTINUING THROUGH FRIDAY...LIKELY BRINGING WETTING RAINS AND COOLER TEMPERATURES TO THE AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...WEILAND SHORT TERM...TJT LONG TERM...RUBIN AVIATION...CLAYCOMB FIRE WEATHER...TJT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 929 PM MDT SUN MAY 26 2013 WYZ101-103>119-271030- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 929 PM MDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST THROUGH MOST OF THE WEEK. THE PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ102-271030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY- 929 PM MDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST THROUGH MIDNIGHT. THE STRONGEST STORM WILL MOVE TO THE SOUTH AND EAST OF SCOTTSBLUFF AND GERING. THAT STORM WILL PRODUCE HAIL UP TO ONE INCH IN DIAMTER...STRONG WIND GUSTS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST THROUGH MOST OF THE WEEK. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
819 PM MDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 3 ENE LUSK 42.78N 104.40W
05/26/2013 E0.25 INCH NIOBRARA WY TRAINED SPOTTER
LOTS OF PEA SIZED HAIL
&&
GCLAYCOMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
822 PM MDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 14 NW ALBIN 41.56N 104.29W
05/26/2013 E0.50 INCH LARAMIE WY TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL
&&
GCLAYCOMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
829 PM MDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FUNNEL CLOUD 6 E LUSK 42.76N 104.34W
05/26/2013 NIOBRARA WY LAW ENFORCEMENT
&&
GCLAYCOMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 830 PM MDT SUN MAY 26 2013 NEZ019-020-096-WYZ108-119-270315- BANNER NE-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE- 830 PM MDT SUN MAY 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE... SOUTHWESTERN SIOUX...SOUTHEASTERN GOSHEN...WESTERN SCOTTS BLUFF AND NORTHWESTERN BANNER COUNTIES UNTIL 915 PM MDT... AT 825 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR MERIDEN REST AREA...OR 33 MILES SOUTH OF TORRINGTON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LA GRANGE... HAWK SPRINGS CAMPGROUND... HAWK SPRINGS RECREATION AREA... STEGALL... LYMAN... HUBBARD HILL... MORRILL... MITCHELL... HENRY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4207 10398 4189 10371 4147 10420 4161 10444 TIME...MOT...LOC 0229Z 221DEG 21KT 4162 10427 MSW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
831 PM MDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 18 ENE LUSK 42.86N 104.13W
05/26/2013 E0.25 INCH NIOBRARA WY PUBLIC
LOTS OF LIGHTNING.
&&
GCLAYCOMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 905 PM MDT SUN MAY 26 2013 NEZ019-020-054-096-WYZ108-119-270330- BANNER NE-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-KIMBALL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE- 905 PM MDT SUN MAY 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...SOUTHERN SIOUX...SOUTHEASTERN GOSHEN...SCOTTS BLUFF...EXTREME NORTHWESTERN KIMBALL AND WESTERN BANNER COUNTIES UNTIL 930 PM MDT... AT 902 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCOTTS BLUFF NATIONAL MONUMENT TO 6 MILES NORTH OF ALBIN...AND MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SCOTTSBLUFF... SCOTTS BLUFF NATIONAL MONUMENT... TERRYTOWN... GERING... SCOTTSBLUFF AIRPORT... LAKE MINATARE... LAKE MINATARE CAMPGROUND... WILDCAT HILLS CAMPGROUND... WILDCAT HILLS STATE RECREATION AREA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4206 10393 4194 10339 4136 10401 4162 10431 TIME...MOT...LOC 0305Z 229DEG 30KT 4185 10373 4152 10409 MSW
The Cheyenne radar (KCYS), 96 km away, was scanning. The volume nearest the first event began at 03:34 UTC.
1 hail. Local standard time, as filed.
Pea to quarter size hail was observed five miles northwest of Harrisburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444231.